MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP; PUMP, INFUSION, ELASTOMERIC

B. BRAUN MELSUNGEN AG EASYPUMP; PUMP, INFUSION, ELASTOMERIC
Catalog Number 4540058-02
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by end user : pump was taking a long time to infuse so the patient called the nurse to check it and when the easy pump was disconnected from the patient's port there seemed to be a hard piece present.The pump was filled with 900mg/300ml of rifampin.No patient injury.
 
Additional Manufacturer Narrative
Exemption number e2016018.(b)(4).This report has been identified as b.Braun medical inc.Internal report number (b)(4).One used device was received for evaluation.Upon visual inspection, no damage that would lead to a malfunction was observed, however crystallized drug residue was present within the device.No foreign matter was present in the device.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or nonconformances of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.A potential root cause of the slow flow rate is the crystallized drug that was present on th device.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
EASYPUMP
Common Device Name
PUMP, INFUSION, ELASTOMERIC
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key7307311
Report Number9610825-2018-00006
Device Sequence Number1250092
Product Code MEB
UDI-Device Identifier04046964449239
UDI-Public(01)04046964449239
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
Report Date (Section F) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date05/01/2022
Device Catalogue Number4540058-02
Device Lot Number17E03GE761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/06/2018
Device Age9 MO
Event Location Home
Date Report to Manufacturer03/23/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA03/23/2018